Nontrivial solutions for Schrödinger-Kirchhoff-type problem in
© Cheng; licensee Springer. 2013
Received: 25 June 2013
Accepted: 28 October 2013
Published: 22 November 2013
In the present paper, we use variational methods to prove two existence results of nontrivial solutions for the Schrödinger-Kirchhoff-type problem
One deals with the asymptotic behaviors of f near zero and infinity and the other deals with 4-superlinearity of F at infinity.
1 Introduction and main results
Equation (1.3) has been studied extensively by many authors, and there is a large body of literature on the existence and multiplicity of results of solutions for equation (1.3); for example, we refer the readers to [1–3] and references therein.
which was proposed by Kirchhoff  as an extension of the classical D’Alembert wave equation for free vibrations of elastic strings. It is pointed out in  that Kirchhoff-type problem (1.4) models several physical and biological systems, where u describes the process which depends on the average of itself (for example, population density). For the case of bounded domain, some interesting studies by variational methods can be found in [6–14] for equation (1.4) with several growth conditions on f. Very recently, Kirchhoff-type equations on the unbounded domain or the whole space have also attracted a lot of attention. Many solvability conditions on the nonlinearity have been given to obtain the existence and multiplicity of solutions for problem (1.1). In [15, 16], the authors studied the case of superlinear nonlinearity. In [17, 18], the authors considered the case of radial potentials. In , the authors studied the case of nonhomogeneous nonlinearity.
Equation (1.1) can be viewed as the combination of (1.3) and (1.4) in . So we call it the Schrödinger-Kirchhoff-type problem. Compared with (1.3) or (1.4), problem (1.1) is much more complicated and is in place of the bounded domain in (1.4). This makes the study of equation (1.1) more difficult and interesting. In the present paper, the goal is to study the existence of nontrivial solutions for equation (1.1) for the case of asymptotical nonlinearity and weaker superlinear conditions compared with [15, 16].
satisfies and for each , , where α is a constant and meas denotes the Lebesgue measure in .
is continuous, is bounded in . This, together with , shows strongly in , , . Therefore, the compactness result holds for .
Throughout this paper, we shall always assume , . To establish the existence of nontrivial solutions for Schrödinger-Kirchhoff-type problem (1.1) in , we make the following assumptions:
(f1) and for some , where c is a positive constant.
(f2) as uniformly in .
(f3) uniformly in .
(f4) for all , where ( appears in (1.5)).
We consider the subcritical case in the present paper, (f2) and (f3) with characterize the asymptotic behavior of f at zero and infinity. The condition (f3) with implies , that is, 4-superlinearity of F at infinity.
But the condition (AR) is not satisfied.
Then it is easy to verify that satisfies (f1)-(f4) with , but does not satisfy the condition (AR).
Then it is easy to verify that satisfies (f1)-(f4) with , but does not satisfy the condition (AR).
Our main results are stated as the following theorems.
Theorem 1.1 Let conditions (V) and (f1)-(f4) hold and . Then problem (1.1) has at least one nontrivial solution in E.
Theorem 1.2 Let conditions (V), (f1)-(f4) with hold. Then problem (1.1) has at least one nontrivial solution in E.
Corollary 1.3 If the following (f5) or (f6) is used in place of (f4):
(f5) , , .
(f6) is nondecreasing with respect to t.
Then the conclusions of Theorem 1.1 and Theorem 1.2 hold.
2 The preliminary lemmas
for all , and the weak solutions of problem (1.1) correspond to the critical points of energy functional I.
Recall that we say that I satisfies the condition at the level ( condition for short) if any sequence along with and as possesses a convergent subsequence. If I satisfies the condition for each , then we say that I satisfies the condition.
For the proof of our main results, we will make use of the following lemmas.
Lemma 2.1 defined by (1.6) achieves by some with and a.e. in .
because of the weak lower semicontinuity of . Furthermore, we may assume that a.e. in . Otherwise, we can replace by . □
Lemma 2.2 Set , . Then Q is weakly lower semicontinuous on E.
This shows that Q is weakly lower semicontinuous on E. □
Lemma 2.3 Let (f4) hold. Then any sequence of I is bounded in E.
Therefore, the conclusion follows from (2.2) and . □
3 Proof of main results
whenever with .
Hence, as . Therefore, we can find large such that , .
Since , the combination of (3.3), (3.4) and (3.6) implies that .
Note that applying the mountain pass theorem (Theorem 2.2 in ), then I possesses a critical value , i.e., problem (1.1) has a nontrivial solution in E. This completes the proof of Theorem 1.1. □
Since , there exist constants such that for all with (see the proof of Theorem 1.1).
for all . Consequently, there is a point with such that .
The rest of the proof is the same as the proof of Theorem 1.1, the desired conclusion follows from the mountain pass theorem (Theorem 2.2 in ). This completes the proof of Theorem 1.2. □
Thus, (3.10) and (3.11) imply that , , . Hence (f6) implies (f4). □
Remark In , Wu considered the superlinear nonlinearity case and obtained the existence of nontrivial solutions for problem (1.1) under the same conditions of our Corollary 1.3 with superlinear case (see Theorem 1 and Theorem 2 in ). Therefore, our Theorem 1.2 is a generalization of Theorem 1 and Theorem 2 in .
The author would like to thank the referees for several comments and valuable suggestions. This work is partly supported by the National Natural Science Foundation of China (11361048), the Foundation of Education of Commission of Yunnan Province (2012Y410, 2013Y015) and the Youth Program of Yunnan Provincial Science and Technology Department (2013FD046).
- Ackermann N: A superposition principle and multibump solutions of periodic Schrödinger equation. J. Funct. Anal. 2006, 234(2):277-320. 10.1016/j.jfa.2005.11.010MathSciNetView ArticleMATHGoogle Scholar
- del Pino M, Felmer PL: Local mountain passes for semilinear elliptic problems in unbounded domains. Calc. Var. 1996, 4: 121-137. 10.1007/BF01189950MathSciNetView ArticleMATHGoogle Scholar
- Troestler C, Willem M: Nontrivial solution of a semilinear Schrödinger equation. Commun. Partial Differ. Equ. 1996, 21: 1431-1449. 10.1080/03605309608821233MathSciNetView ArticleMATHGoogle Scholar
- Kirchhoff G: Mechanik. Teubner, Leipzig; 1883.MATHGoogle Scholar
- Chipot M, Lovat B: Some remarks on nonlocal elliptic and parabolic problems. Nonlinear Anal. 1997, 30(7):4619-4627. 10.1016/S0362-546X(97)00169-7MathSciNetView ArticleMATHGoogle Scholar
- Alves CO, Corrêa FJSA, Ma TF: Positive solutions for a quasilinear elliptic equation of Kirchhoff type. Comput. Math. Appl. 2005, 49: 85-93. 10.1016/j.camwa.2005.01.008MathSciNetView ArticleMATHGoogle Scholar
- Cheng B, Wu X: Existence results of positive solutions of Kirchhoff type problems. Nonlinear Anal. 2009, 71: 4883-4892. 10.1016/j.na.2009.03.065MathSciNetView ArticleMATHGoogle Scholar
- Cheng B, Wu X, Liu J: Multiple solutions for a class of Kirchhoff type problem with concave nonlinearity. Nonlinear Differ. Equ. Appl. 2012, 19: 521-537. 10.1007/s00030-011-0141-2MathSciNetView ArticleMATHGoogle Scholar
- Cheng B: New existence and multiplicity of nontrivial solutions for nonlocal elliptic Kirchhoff type problems. J. Math. Anal. Appl. 2012, 394: 488-495. 10.1016/j.jmaa.2012.04.025MathSciNetView ArticleMATHGoogle Scholar
- He X, Zou W: Infinitely many positive solutions for Kirchhoff-type problems. Nonlinear Anal. 2009, 70(3):1407-1414. 10.1016/j.na.2008.02.021MathSciNetView ArticleMATHGoogle Scholar
- Ma TF, Muñoz Rivera JE: Positive solutions for a nonlinear nonlocal elliptic transmission problem. Appl. Math. Lett. 2003, 16: 243-248. 10.1016/S0893-9659(03)80038-1MathSciNetView ArticleMATHGoogle Scholar
- Mao A, Zhang Z: Sign-changing and multiple solutions of Kirchhoff type problems without the P. S. condition. Nonlinear Anal. 2009, 70(3):1275-1287. 10.1016/j.na.2008.02.011MathSciNetView ArticleMATHGoogle Scholar
- Perera K, Zhang Z: Nontrivial solutions of Kirchhoff-type problems via the Yang index. J. Differ. Equ. 2006, 221(1):246-255. 10.1016/j.jde.2005.03.006MathSciNetView ArticleMATHGoogle Scholar
- Zhang Z, Perera K: Sign changing solutions of Kirchhoff type problems via invariant sets of descent flow. J. Math. Anal. Appl. 2006, 317(2):456-463. 10.1016/j.jmaa.2005.06.102MathSciNetView ArticleMATHGoogle Scholar
- Jin J, Wu X:Infinitely many radial solutions for Kirchhoff-type problems in . J. Math. Anal. Appl. 2010, 369: 564-574. 10.1016/j.jmaa.2010.03.059MathSciNetView ArticleMATHGoogle Scholar
- Wu X:Existence of nontrivial solutions and high energy solutions for Schrödinger-Kirchhoff-type equations in . Nonlinear Anal., Real World Appl. 2011, 12: 1278-1287. 10.1016/j.nonrwa.2010.09.023MathSciNetView ArticleMATHGoogle Scholar
- Nie J, Wu X: Existence and multiplicity of non-trivial solutions for Schrödinger-Kirchhoff-type equations with radial potentials. Nonlinear Anal. 2012, 75: 3470-3479. 10.1016/j.na.2012.01.004MathSciNetView ArticleMATHGoogle Scholar
- Wang L: On a quasilinear Schrödinger-Kirchhoff-type equations with radial potentials. Nonlinear Anal. 2013, 83: 58-68.MathSciNetView ArticleMATHGoogle Scholar
- Chen S, Li L:Multiple solutions for the nonhomogeneous Kirchhoff equations on . Nonlinear Anal., Real World Appl. 2013, 14: 1477-1486. 10.1016/j.nonrwa.2012.10.010MathSciNetView ArticleMATHGoogle Scholar
- Zou WM, Schechter M: Critical Point Theory and Its Applications. Springer, New York; 2006.MATHGoogle Scholar
- Rabinowitz PH CBMS Regional Conference Series in Mathematics 65. In Minimax Methods in Critical Point Theory with Application to Differential Equations. Am. Math. Soc., Providence; 1986.View ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.